question-icon

What are the after effects of Eslo overdose?

default
Posted on Tue, 1 Dec 2015
Question: My friend took more than 30 tablets of ESLO 5mg. In hospital now. What are his chances of survival ? What are implications ? So worried..
doctor
Answered by Dr. Prasad (5 hours later)
Brief Answer:
Early treatment improves survival...

Detailed Answer:
Hi,

It unfortunate to know your friend took this drastic step. Eslo (amlodipine) is a drug used to treat high blood pressure. It's an agent that blocks calcium actions on blood vessels leading to dilatation of blood vessels and low BP. The effects of the drug gradually decline by half over 24 hours and become insignificant in 3-4 days if there are no more doses of amlodipine / antihypertensives. It is quite difficult to predict survival chances or its implications in health during the first couple of days.

However in this context if your friend was hospitalised and resuscitation measures were started early, chances of improvements are relatively better Further more there are very few incidences of fatality caused by amlodipine (unlike other cardiovascular drugs) when intensive care treatment and monitoring is administered quickly.

Assuming he is under good intensive care, I would keep his survival chances positive.

Hope this answers your question. Let me know if you need clarifications.

Regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Prasad

General & Family Physician

Practicing since :2005

Answered : 3566 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are the after effects of Eslo overdose?

Brief Answer: Early treatment improves survival... Detailed Answer: Hi, It unfortunate to know your friend took this drastic step. Eslo (amlodipine) is a drug used to treat high blood pressure. It's an agent that blocks calcium actions on blood vessels leading to dilatation of blood vessels and low BP. The effects of the drug gradually decline by half over 24 hours and become insignificant in 3-4 days if there are no more doses of amlodipine / antihypertensives. It is quite difficult to predict survival chances or its implications in health during the first couple of days. However in this context if your friend was hospitalised and resuscitation measures were started early, chances of improvements are relatively better Further more there are very few incidences of fatality caused by amlodipine (unlike other cardiovascular drugs) when intensive care treatment and monitoring is administered quickly. Assuming he is under good intensive care, I would keep his survival chances positive. Hope this answers your question. Let me know if you need clarifications. Regards